Document Type

Article

Publication Date

1-12-2021

Keywords

Gibbs bounds, Intrinsic ergodicity, Symbolic dynamics

Organizational Units

College of Natural Science and Mathematics, Mathematics

Abstract

In this work, we treat subshifts, defined in terms of an alphabet A and (usually infinite) forbidden list F, where the number of n-letter words in F has ‘slow growth rate’ in n. We show that such subshifts are well behaved in several ways; for instance, they are boundedly supermultiplicative in the sense of Baker and Ghenciu [Dynamical properties of S-gap shifts and other shift spaces. J. Math. Anal. Appl.430(2) (2015), 633–647] and they have unique measures of maximal entropy with the K-property and which satisfy Gibbs bounds on large (measure-theoretically) sets. The main tool in our proofs is a more general result, which states that bounded supermultiplicativity and a sort of measure-theoretic specification property together imply uniqueness of the measure of maximum entropy and our Gibbs bounds. We also show that some well-known classes of subshifts can be treated by our results, including the symbolic codings of x |-> α + βx (the so-called α-β shifts of Hofbauer [Maximal measures for simple piecewise monotonic transformations. Z. Wahrsch. verw. Geb.52(3) (1980), 289–300]) and the bounded density subshifts of Stanley [Bounded density shifts. Ergod. Th. & Dynam. Sys.33(6) (2013), 1891–1928].

Publication Statement

This article was originally published by Cambridge University Press as:

Pavlov, R. (2021). On subshifts with slow forbidden word growth. Ergodic Theory and Dynamical Systems 42(4), 1487-1516. https://doi.org/10.1017/etds.2020.138

Copyright is held by the author. User is responsible for all copyright compliance.

Copyright Statement / License for Reuse

Creative Commons Attribution 4.0 International License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Share

COinS